MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Codes Difficult to Remove (1528); Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p100022/s014 the zisv6-35-125-7-100-ptx device of lot number c1337127 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The sales representative has confirmed that the complaint device and wire guide will be returned.The customer was contacted to provide additional information.The investigation will be updated once the device has been returned and evaluated, or the information has been provided.From customer testimony, it is not known if the device was flushed prior to use.The device was in the patient for probably a few minutes, but the exact time is unknown.The wire guide was new, and was wiped before use.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy, or congealed blood in the delivery system.A difficult anatomy could have caused kinks in the delivery system or wire guide.Congealed blood could have bound the wire guide in the delivery system lumen.These factors could have causes or contributed to the inability to withdraw the device over the wire guide.However, as the device has not yet been returned for evaluation, the information has not yet been provided and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.From the product instruction for use: ¿following stent deployment, if resistance in met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit¿.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1337127.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
We had a case on (b)(6) 2017 where the magic torque wire would not come out of the system after deploying the stent.Stent was deployed safely, magic torque wire could not be removed from delivery system.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p100022/s014.This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The zisv6-35-125-7-100-ptx device of lot number c1337127 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, the patient anatomy was moderately calcified and tortuous, and the delivery system was withdrawn with the wire guide.It is not known if the device was flushed prior to use.The device was in the patient for probably a few minutes, but the exact time is unknown.The wire guide was new, and was wiped before use.On evaluation of the returned device, it was observed that the complaint device was returned with the wire guide still loaded into the device lumen.The wire guide was 0.035¿ in diameter.The device was returned without the stent.There was no tactile damage on the sheath.55mm of the wire guide was seen exiting the distal end of the delivery system.A kink was observed in the wire guide, 30mm from the flushing port on the proximal end of the device.The engineers were unable to remove the wire guide from the device with a pliers.Complaint is confirmed as the failure was verified in the laboratory, as the engineers were unable to remove the wire guide from the device.The product development engineers were contacted to assess the device, and to contact the product manager.The engineer provided the following statement: ¿upon further investigation of the wireguide used in this complaint, the magic torque wire is coated in a hydrophilic coating which would explain why we were unable to remove the wire during the lab evaluation and could be why the wire could not be removed as part of the complaint.¿ possible causes for this occurrence could include insufficient activation of the wire guide.Insufficient activation of the hydrophilic wire guide could have bound the wire guide in the delivery system lumen, which could have caused or contributed to the inability to withdraw the device over the wire guide.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.From the product instruction for use: ¿following stent deployment, if resistance in met during the withdrawal of the delivery system, carefully remove the delivery system and wire guide as a unit¿.¿a 0.035 inch (0.89mm) wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1337127.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: we had a case on (b)(6) 2017 where the magic torque wire would not come out of the system after deploying the stent.Stent was deployed safely, magic torque wire could not be removed from delivery system.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6837552
Report Number3001845648-2017-00375
Device Sequence Number569381
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)171221(10)C1337127
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1